MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Model Number X0311206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Numbness (2415); Inadequate Osseointegration (2646); Paresthesia (4421); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient via a manufacturer representative who was implanted with rods in an unknown spinal therapy for an unknown spinal indication.It was reported that the rods were broken.No patient symptoms reported.No further complications were anticipated.
 
Additional Manufacturer Narrative
Radiographic image review comments.1.Lumbar flexion extension x-ray (b)(6) 2021 shows bilateral rod fractures l4-5 on one side, l5-s1 on one side.2 interbody grafts l5-s1, 1 graft l4-5.Fusion status unknown.2.Lumbar fusion extension.X-ray (b)(6) 2017.Pre surgery ¿ minimal change in l4-5 spondylolisthesis.Flat back syndrome.Collapse of disc l4-5, l5-s1.3.Lumbar x-ray (b)(6) 2021 vs (b)(6) 2022.Differences in appearance of offset and rod length are suggestive of a revision surgery for the visualized rod fractures.No description was provided for revision surgery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On (b)(6)2011 patient visited hospital.Diagnosis: right elbow psoriasiform dermatitis.Note: the findings are of psoriasiform epide rmal hyperplasia, spongiosis and alternating hyperkeratosis and parakeratosis.These findings are not entirely specific but raise the possibility of pityriasis rubra pilaris.Psoriasis is also possible.On (b)(6)2012 patient visited hospital.Chief complaint was follow-up for hyperlipidemia chief, hypertension.On (b)(6)2012 patient visited hospital.Significant diagnosis: cellulitis abscess unspecified site, diabetes mellitus type 2 controlled, diabetes mellitus type 2 uncontrolled w/o complications, hyperlipidemia, unspecified, unspecified essential hypertension.On (b)(6)2012 patient visited hospital.Significant diagnosis: bph w/o obstruction, cellulitis abscess unspecified site, diabetes mellitus type 2 controlled, diabetes mellitus type 2 uncontrolled w/0 complications, fatigue and malaise, hyperlipidemia unspecified, routine gen med exam, unspecified essential hypertension.On (b)(6) 2012 patient visited hospital.Tests: an ekg was performed.On (b)(6)2013 patient visited hospital.Tests: an ekg was performed.On (b)(6)2014 patient had prostate cancer s/p surgery.The surgery was robotic assisted radical prostatectomy.There was no extra prostatic extension.The surgical margins were negative.Complicated by rectal injury and required ileostomy, recto-vesical fistula.On (b)(6) 2014 patient visited hospital.On examination patient has a colostomy in the right mid quadrant.A cystogram was performed under sterile conditions and is notable lor extravasation both on ap and oblique films.On (b)(6) 2014, xr lumbar spine ap lateral and obliques.Ap, lateral, both oblique and coned down l5-s1 views of lumbar spine were obtained and demonstrate degenerative disc disease with disc space narrowing, significant bilateral facet and vertebral osteophyte formation at l4-5 and l5-s1, l2-l3.Spinabifida occulta l4 noted.Remaining levels are evaluated demonstrate severe facethypertrophic changes.Mid canal diameter at l4-5 and l5-s1 may be diminished.Areas of foraminal narrowing are also observed at multiple levels.Impressions: significant degenerative changes involving the vertebrae, facets and intervertebral discs, if clinically indicated, recommend lumbar mri.On (b)(6) /2014, mri lumbar spine wo iv contrast.Clinical information: lumbar sagittal and axial t1 and t2 images of the lumbar spine are obtained.Sagittal stir images were also reviewed.The conus medullaris appears normal.The normal lumbar lordosis is maintained.The vertebral bodies demonstrate normal signal.There is loss of disc space signal intensity and loss of height at all lumbar levels compatible with moderate degenerative disc disease.More mild degenerative disc disease is noted at l3-4.There is a focal area of abnormal increased signal intensity within the lower thoracic cord at the t11-12 level.This is noted in the presence of significant facet arthropathy and spinal stenosis.This is felt to reflect myelopathy.L5-s1: there is generalized bulging the disc along with facet arthropathy and ligamentum flavum hypertrophy causing moderate spinal stenosis and bilateral exit foraminal stenosis with bilateral exit nerve root impingement.L4-5: there is generalized bulging the disc along with the facet arthropathy and ligamentum flavum hypertrophy causing severe spinal stenosis and bilateral exit foraminal stenosis along with bilateral exit nerve root impingement.Posterior postoperative changes are also noted.L3-4: there is bilateral facet arthropathy causing minimal spinal stenosis and foraminal stenosis without nerve root impingement.Po sterior postoperative changes are noted.L1-2 and l2-3: there is generalized bulging the disc along with facet arthropathy and ligamentum flavum hypertrophy causing severe spinal stenosis and bilateral exit foraminal stenosis with bilateral nerve root impingement.T12-l1: there is minimal facet arthropathy causing no significant spinal stenosis, foraminal stenosis or nerve root impingement.T11-12: there is severe bilateral facet arthropathy and ligamentum flavum hypertrophy causing spinal stenosis and foraminal stenosis with nerve root impingement.In addition, there is abnormal signal intensity within the thoracic chord at this level consistent with myelopathy.The paraspinal soft tissue structures appear normal.Impressions: 1.Moderate to severe degenerative disc disease at all lumbar levels with the exception of l3-4 where there is mild deg enerative disc disease.2.Multifactorial degenerative spondyloarthropathy causing spinal stenosis and foraminal stenosis from t11-12 through l5-s1 with the exception of l3-4.Bilateral foraminal stenosis and nerve root impingement is noted at t11-12, l1-2, l2-3, l4-5 and l5-s1.3.Abnormal signal within the thoracic cord at t11-12 level suggestive of myelopathy.4.Posterior postoperative changes at l3-4 and l4-5.On (b)(6)2016 - xr elbow left ap lateral and obliques.Clinical history: pain.Ap, lateral and oblique views of the left elbow demonstrate no evidence of acute or healing fracture or dislocation.Degenerative appearing arthritic changes are noted.An olecranon spur is noted.There is no evidence of elbow joint effusion nor is there evidence of olecranon bursa effusion.There is no evidence of loose body formation.Impression: osteoarthritis.On (b)(6) 2018, ct lumbar spine.Clinical information: lower back pain pinching error since september 20, 2017, lumbar stenosis with neurogenic claudication.Comparison: lumbar mri (b)(6) 2017 findings: alignment: grade 1 anterolisthesis of l4 over l5 and grade 1 retrolisthesis of l5 over s1, degenerative.Vertebrae: there are multilevel endplate degenerative changes with marginal osteophytes sclerosis and subchondral cystic changes relatively sparing l3-4.There is a small laminectomy defect at l3 with excision of the spinous process.Portions of the l4 spinous process have been removed and there is congenital versus postsurgical nonfusion of the remaining posterior arch without significant defect.There are faint trabecular lucencies in the pars interarticularis of l4 bilaterally with some associated sclerosis probably healing of a previous pars interarticularis defect.Disc levels: t12-l1: disc bulge indenting the ventral thecal sac.No significant bony foraminal narrowing.L1-2: disc space narrowing with endplate sclerosis and subchondral cystic changes.Spondylitic ridging disc bulge and facet hypertrophy at least mildly narrowing the spinal canal and resulting in mild to moderate bony foraminal narrowing bilaterally.L2-3: disc space narrowing with subchondral sclerosis and marginal proliferative changes along with bulge and facet hypertrophy resulting in severe canal stenosis mild right and moderate left bony foraminal narrowing.L3-4: disc bulge indenting the thecal ventral thecal sac.Facet hypertrophy without definite foraminal stenosis.L4-5: anterolisthesis combines with disc osteophyte material and facet hypertrophy to result in marked narrowing of the spinal canal.There is mild bony foraminal narrowing bilaterally.L5-s1: spondylitic ridging and disc bulge probably mildly narrowing the spinal canal.Endplate and facet hypertrophy with mild to moderate bony foraminal narrowing.Impressions: 1.Advanced multilevel degenerative changes of the lumbar spine with spinal canal and foraminal stenosis better visualized on mri.2.Prior postsurgical changes of l3 and l4 lamina.3.Suspect prior now healed or incomplete bilateral l4 pars articularis defects.On (b)(6) 2019, echo 2d complete w doppler and cfi if ind image enhancement 3d and or bubbles indications: aortic stenosis, moderate.Conclusions: normal left ventricular size, thickness, systolic function and wall motion.Lvef estimated by visual assessment was between 55-60%.Mild diastolic dysfunction consistent with impaired relaxation with low to normal filling pressure (grade 1).Normal right ventricular cavity size and systolic function.Estimated right ventricular systolic pressure is 32 mmhg.Left atrium is mildly dilated.Aortic valve is trileaflet mild aortic stenosis.Mean gradient is 13 mmhg.Aortic valve area is 1.7 cm2.No aortic regurgitation.The aortic valve is moderately calcified and thickened with a slightly mobile component seen in the left ventricular outflow tract on the parasternal long-axis view.This finding could represent degenerative valve disease or vegetation.If endocarditis is being considered, a tee would be recommended for further evaluation.On (b)(6) 2021, echo 2d complete w doppler and cfi if ind image enhancement 3d and or bubbles.Conclusions: normal left ventricular size, thickness, systolic function and wall motion.Lvef estimated by visual assessment was between 55-60%.Mild diastolic dysfunction consistent with impaired relaxation with low to normal filling pressure (grade 1).Normal right ventricular cavity size and systolic function.Estimated right ventricular systolic pressure is normal.Dilated ascending aorta with a diameter of 3.9cm.Aortic valve is trileaflet.Moderate aortic valve calcification.Mild-moderate aortic stenosis.Mean gradient is 15 mmhg.Aortic valve area is 1.2 cm2.On (b)(6) 2022, us thyroid.Clinical information: right thyroid nodule seen on ct of the cervical spine.Ultrasound evaluation and ch aracterization requested.Comparison: ct cervical spine dated 4/20/2022.No previous thyroid ultrasound.Technique: real-time grayscale and color doppler ultrasound of the thyroid was performed.Findings: measurements: right lobe: 6.6 x 3.5 x 3.5 cm, moderately enlarged.Left lobe: 5.2 x 1.8 x 1.9 cm, within normal limits.Isthmus: 0.39 cm, within normal limits.Thyroid: the right lobe is moderately enlarged.Echotexture of the gland is overall within normal limits.Nodules: there are 2 right -sided nodules, one which corresponds to the finding on previous ct imaging.In the right mid to lower pole is a large, slightly heterogeneous solid nodule with small internal cystic spaces scattered and internal blood flow measuring 4.1 x 2.6 x 2.8 cm.No definitive microcalcifications.A mid pole small 0.6 cm mixed echogenicity solid nodule is present in the lower pole.A small colloid cyst is present in the left lobe with no suspicious features measuring up to 4 mm.Impressions: enlarged right lobe of the thyroid gland with a dominant 4.1 cm nodule, indistinct borders and internal flow.The nodule is deemed suspicious and ultrasound -guided fine -needle aspiration biopsy is recommended at this time.Smaller nonsuspicious right and left lobe nodules.On (b)(6) /2022, echo 2d complete w doppler and cfi if ind image enhancement 3d and or bubbles narrative: normal left ventricular cavity size.Mild concentric left ventricular hypertrophy.No regional wall motion abnormalities.Normal left ventricular systolic function.Lvef estimated by visual assessment was between 55-60%.Moderate diastolic dysfunction consistent with increase in filling pressure (grade 2).Normal right ventricular cavity size and systolic function.Left atrium is mildly dilated.Moderate aortic valve calcification.Mild - moderate aortic stenosis.Peak aortic velocity is 2.8 m/s with a calculated peak aortic gradient of 32 mmhg.Mean gradient is 14 mmhg.Dimensionless index is 0.38.Functionally bicuspid aortic valve.Dilated ascending aorta with a diameter of 3.9 cm.Trivial pericardial effusion.
 
Event or Problem Description
Date of procedure: on (b)(6) 2018 pre-operative diagnosis: 1.C6-c7 cervical stenosis with mild cord compression and cord signal.2.C7-t1 severe central stenosis with spinal cord compression.3.Cervical myelopathy and radiculopathy.Post-operative diagnosis: 1.C6-c7 cervical stenosis with mild cord compression and cord signal.2.C7-t1 severe central stenosis with spinal cord compression.3.Cervical myelopathy and radiculopathy.Procedure: 1.C6-c7 anterior cervical discectomy and decompression of the spinal cord and exiting nerve roots.2.C7-t1 anterior discectomy.3.C7 partial corpectomy (over 50% of the body).4.T1 partial corpectomy (over 1/3 of the body).5.Decompression of the spinal cord and exiting nerve root at c7-t1.6.C6-c7 anterior cervical arthrodesis with local bone allograft, bone autograft, and placement of intervertebral titanium cage device.7.C7-tl anterior cervical thoracic arthrodesis with placement of titanium interbody corpectomy cage and local bone autograft and bone allograft.8.C6-tl anterior cervical thoracic instrumentation.9.Microscope assisted technique.10.Physician directed fluoroscopy.Patient visited hospital for pre-op evaluation for spinal fusion on (b)(6) 2021.Patient was admitted to hospital on (b)(6) 2021.Date of admission was on (b)(6) 2021, at 11:18.Date of discharge was on (b)(6) 2021.Admit diagnosis: 1.History of prior t10 to pelvis posterior decompression and fusion with osteotomies.2.Broken hardware in the lu lumbar spine.3.Pseudoarthrosis in the lumbar spine.4.Lumbar spine likely epidural infection.Discharge diagnosis: 1.History of prior t10 to pelvis posterior decompression and fusion with osteotomies.2.Broken hardware in the lumbar spine.3.Pseudoarthrosis in the lumbar spine.4.Lumbar spine likely epidural infection.Hospital course/significant findings: 73 year old, male now s/p t10 to pelvis partial removal of hardware, t10 to pelvis exploration of fusion, irrigation and debridement of the thoracolumbar spine with evacuation of epidural fluid collection and evacuation of the spinal fluid collection, revision laminotomy at l4-l5, far lateral decompression on the left side at l5-s1, l3-l4 and l4-l5 posterior osteotomy, partial removal and subsequent placement of new thoracolumbar spinal instrumentation, t10-pelvis posterior spinal revision fusion use of bone allograft for arthrodesis on (b)(6) 2021, patient tolerated the procedure well.Patient received 1 uprbc intra-op for acute blood loss.H/h responded appropriately.Post procedure, the patient was started on empiric iv vancomycin/cefepime and infectious disease service was consulted to assist with his management.Intraoperative cultures showed no growth.Patient being discharged with 36days of ceftriaxone.Hickman placed on (b)(6).Hvac removed on (b)(6).Patient tolerated physical therapy and achieved all necessary goals for discharge and was recommended for home pt.Pain is adequately controlled.Labs <(>&<)> vitals stable.Patient medically cleared for discharge.Patient to follow up in id office in 2-3 weeks.Significant procedures performed: t10 to pelvis partial removal of hardware, t10 to pelvis exploration of fusion, irrigation and deb bridement of the thoracolumbar spine with evacuation of epidural fluid collection and evacuation of the spinal fluid collection, revision laminotomy at l4-l5, far lateral decompression on the left side at l5-s1, l3-l4 and l4-l5 posterior osteotomy, partial removal and subsequent placement of new thoracolumbar spinal instrumentation, t10-pelvis posterior spinal revision fusion, use of bone allograft for arthrodesis on (b)(6) 2021.Date of service on (b)(6) 2021 impression: 73 y/o m with multiple medical problems, who had undergone t10 to pelvis posterior decompression and fusion with osteotomies at yale in (b)(6) 2018 and had subsequently developed chronic back pain with finding of posteriorly extruded l transforaminal interbody fusion device along with a large posterior paraspinal fluid collection extending from t12 through s1 as early as on (b)(6) 2020, then was admitted to yale 3 months ago and treated for group g streptococcal bacteremia, r foot abscess/ cellulitis and l psoas/pelvis abscess (could not be drained) with several weeks of iv ceftriaxone (completed on (b)(6)2021 ), admitted on (b)(6) 2021 when he underwent t10- pelvis partial hardware removal, placement of rod, revision fusion, and l<(>&<)>d.Per op note, a large midline purulent fluid collection was noted that went down to the level of fascia and hardware; broken rods were removed and new rods+ locking caps were placed.Or cultures ( on (b)(6)2021) currently pending.Esr (85) and crp (24.9) both elevated as of (b)(6) 2021.Started on empiric iv vancomy cin/cefepime postoperatively.Impressions: 1.Paraspinal abscess 2.S/p t10 to pelvis spinal fusion with hardware 3.Dm2 with hyperglycemia 4.Ckd-3 problems: 1.Paraspinal abscess 2.Dm2 (diabetes mellitus, type 2) 3.Ckd (chronic kidney disease) stage 3, gfr 30-59 ml/min tunneled central venous catheter placement: dual lumen hickman catheter on (b)(6) 2021 clinical history: 73-year-old male status post spinal fusion of t10 through pelvis with hospitalization due to abscess.Patient is requiring long-term iv antibiotics and therefore request is made for tunneled infusion catheter placement.Procedures performed: ultrasound guided puncture venous access (right internal jugular).Placement of tunneled 6 french double-lumen power injectable infusion catheter (hickman).Fluoroscopic localization of catheter tip.Routine mri cervical without iv contrast performed on (b)(6) 2022 comparison: ct scan on (b)(6) 2018, mri on (b)(6) 2018 findings: alignment: unremarkable.Vertebrae /marrow: benign marrow signal.Disc spaces: c2-3: spondylotic ridge and ligamentum flavum hypertrophy results in effacement of the subarachnoid space with slight cord flattening.There is marked foraminal stenosis due to uncovertebral spurring and facet joint degenerative changes, left greater than right.C3-4: spondylotic ridging and ligamentum flavum hypertrophy results in effacement of subarachnoid space with very mild cord flattening.There is marked foraminal stenosis due to uncovertebral sourring and facet joint degenerative changes.C4-5: spondylotic ridging resulting in mild narrow spinal canal.No cord compression.There is marked left and moderate to marked right foraminal stenos is due to uncovertebral spurring and facet joint degenerative changes.C5-6: spondylotic ridge without central canal stenosis.There is marked right and moderate left foraminal stenosis due to uncovertebral spurring and facet joint degenerative changes.C6-7, c7-t1: postsurgical changes related to acdf.There is satisfactory decompression of the spinal canal.There is clearly solid fusion at c6-7; however, fusion is uncertain at c7-t1.There is moderate foraminal stenosis at c6-7 and moderate to marked foraminal stenos is at c7-t1.C7-t1 reflecting mild myelomalacia.Soft tissues: thyromegaly without discrete nodules.Impressions: postsurgical changes related to fusion of c6, c7, and t1.There is satisfactory decompression of the spinal canal; however, there is concern for possible pseudoarthrosis at c7-t1.This would be better assessed with ct if clinically indicated.Mild myelomalacia of the cord at c6-7 and c7-t1.Multilevel degenerative changes with over all mild progression when compared to 2018.There is associated central canal stenosis resulting in very mild cord impingement at c2-3 and c3-4.There is potentially significant foraminal stenosis at multiple levels as detailed above.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, d6b, h1 and h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5, b6, b7: medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient history includes- patient¿s surgical history: tonsillectomy, back surgery, trans anal repair of rectourethral fistula, suprapubic prostatectomy radical for prostate cancer complicated by rectal injury and has diverting ileostomy, reversal of ileostomy, elbow fracture surgery, cholecystectomy, cervical spine surgery, lumbar fusion and in -situ ulnar nerve decompression, neck surgery, synovial cyst removal.Patient medical history: aortic stenosis, rectourethral fistula, moderate bradycardia, diabetes mellitus, diverticular disease, essential hypertension, colonoscopy, hypercholesteremia, mild renal insufficiency, pancreatitis, prostate cancer and urinary incontinence.It was reported that: (b)(6) 2014- office visit in ym gastrointestinal cancers program at (b)(6) hospital patient visited hospital for rectal problems and the diagnosis was rectourethral fistula (primary).On (b)(6) 2014, patient took mri of pelvis with and without iv contrast.He had a history of robotic radical prostatectomy ((b)(6) 2014) complicated by a rectal tear requiring loop ileostomy.A rectourethral fistula with possible abscess on recent ct.A comparison was done with the ct that was taken on (b)(6) 2014 at (b)(6).The technique used was axial and coronal t2, axial t2 fat suppressed, axial t2 fse, and isotropic pre- and postcontrast t2 fat suppressed images were obtained through the deep pelvis.Additional delayed postcontrast t2 fat -suppressed images were obtained from the level of the aortic bifurcation.A total of 8.5 cc of gadavist contrast was administered iv.The findings were postsurgical changes of the prostate bed compatible with previous prostatectomy.High t2 fluid is seen within the bladder and rectum with fluid communicating through a small discrete tract consistent with rectourethral fistula.The fistula tract is about 9 mm in length and about 1 cm from the anorectal junction.No loculated fluid collections or pelvic abscess.The bladder is mostly collapsed.No pelvic lymphadenopathy or free fluid.The right lower ostomy is partly seen.A left varicocele is also noted.Mild asymmetric high t2 signal within the right hip abductor muscle group (including pectineus, adductor longus, abductor brevis, and abductor magnus) which is nonspecific.The clinical summation was given as post prostatectomy changes with rectourethral fistula evident.No pelvic abscesses identified.On (b)(6) 2014 ¿ patient visited hospital for rectal problems.Patient was admitted for surgery or invasive procedure, hcp reassessed the patient by examination and reviewed relevant data pertaining to the planned procedure.Hcp verified the planned procedure and there are no relevant changes since the h & p.The procedure was exam under anesthesia, sigmoidoscopy.Patient presented himself for an exam under anesthesia.The procedure was after informed, consent had been obtained, the patient was taken to the operating room, and placed supine on the operating room table.After time-out was performed, and adequate general anesthesia had been obtained, he was placed in the lithotomy position with appropriate padding.The abdomen was prepped and draped in the standard surgical fashion.Local anesthesia was given to create an anal block.A thorough rectal exam was performed, and he was noted to have a rectourethral fistula just at and above his sphincters.The rectum appears to be narrowed with no perirectal abscess.The fistula site is in an incision which is along the length of the rectum, but the fistula appears to be at the distal most aspect of this incision.A colonoscope was placed, and examination revealed no other pathology including inflammation up to the sigmoid colon.Adequate hemostasis was then ensured with a smaller hill -ferguson retractor.The patient was then awakened, extubated, and transported to the pacu in a stable condition.Hematological/lymphatic comments were given as patient has a few bruises since his last surgery but denies any abnormal bleeding/bruising.Takes baby asa in past but stopped it> 4 days ago (he is not sure about exact number of days.) endocrine/metabolic comments were given as patient has diabetes milletus type 2.On (b)(6) 2014 -patient was admitted and underwent trans anal closure of rectourethral fistula with rectal advancement.The patient tolerated the procedure well, was extubated in or, transferred to pacu and then floor.Post -operatively pain was well controlled, was tolerating reg diet, foley was continued and foley care teaching was done prior to discharge.Upon discharge, the patient had well controlled pain, was ambulating, overall doing well, and was well versed personal care.The patient was given follow up information, prescriptions, educational materials, and was discharged after removal of all lvs.The specimen is entirely submitted in one cassette for surgical pathology report with fresh labeled patient name, unit number and "fistula" are 2 red -tan focally cauterized hemorrhagic soft tissue fragments averaging 0.6 x 0.5 x 0.2 cm.Final diagnosis was given as rectourethral fistula, excisional biopsy: colonic mucosa with focal hemorrhage and without significant abnormality and fragment of fibrous tissue with cautery artifact consistent with fistula.Procedure and anesthesia type: closure of rectourethral fistula with anal advancement flap, cystoscopy, bilateral ureteral stent placement- general.Operative findings were anterior fistula with significant scarring.Procedure: the patient had been brought to the operative per hcp for repair of rectovesical fistula status post robotic prostatectomy.The patient had opted for a trans perineal flap advancement.Hcp had requested cystoscopy and ureteral stent placement.The patient was brought to the operating room, and after smooth induction of general endotracheal anesthesia, patient was placed in the supine lithotomy position.A time-out was done in conjunction with anesthesia, operating staff, urology, and colorectal surgery.The patient was then prepped and draped in the usual sterile fashion.Rigid cystoscopy under video guidance revealed a normal urethra.There was no evidence of bladder neck contracture or narrowing.Examination of the bladder revealed a defect in the floor of the bladder just inferior to the trigone.This measured approximately 2-3 cm.This was inside the bladder neck.This was consistent with the patient's known rectovesical fistula.Both ureteral orifices were identified bilaterally.The 5-french open-ended pollock catheters were placed up both ureters without difficulty.The cystoscope was removed.A 20-french 2-way foley catheter was inserted in the bladder without difficulty.Foley catheter was placed to gravity dra inage.Hcp then began the operation.For rectal advancement, the patient was placed supine on the operating room stretcher.After time-out was performed, and adequate general anesthesia had been obtained, he was placed in the prone -jack knife position with approp riate padding.The buttocks were taped apart and the perineum was prepped and draped in the standard surgical fashion using betadine gel.Prior to this, hcp proceeded to perform a cystoscopy and ureteral stent placement which will be dictated separately.Local ane sthesia consisting of 2% lidocaine and 0.5% marcaine were mixed in equal parts and infiltrated for a total of 20 ml both subcutaneously and submucosally to create an anal block.A thorough rectal exam was performed, and he was noted to have an incision that was closed along the length of the rectum.A lacrimal probe was placed and examination showed that the fistula was at the distal most aspect of the rectal closure.This was also confirmed by the urine leaking out into the rectum.A flap of mucosa, submucosa and muscularis was raised at the dentate line by creating a proctectomy down to the perirectal tissues.The tip of the flap incorporated the fistula tract.The tip was then excised and trimmed down to healthy tissue.The flap was raised for about half the circumference of the rectum, and continued proximally for about 3 cm.Adequate hemostasis was then ensured from the flap.A 3-0 chromic suture was used to ligate the perirectal tissues around the tract as the lacrimal probe was removed.The probe could not be re -placed.The flap was then pulled over the closure and secured with interrupted sutures in a tension free fashion.The dead space was obliterated.The patient was then awakened, extubated, and transported to the pacu in a stable condition.On (b)(6) 2014, patient underwent imaging and the indications were prostate cancer.On (b)(6) 2014, patient visited hcp for post-op follow up.Visit diagnoses were rectovesical fistula (primary) and malignant neoplasm of prostate.Procedure used was cystogram.During cystoscopy his fistula appeared to be in front of the trigone.He has done well p ostoperatively.His foley is draining clear urine.He has had no drainage from his rectum.On examination he has a colostomy in the right mid quadrant.A cystogram was performed under sterile conditions and is notable for extravasation both on ap and oblique films.His foley catheter was removed.On (b)(6) 2014, patient was diagnosed with prostate cancer after the imaging results were obtained.On (b)(6) 2014, patient visited lab for malignant neoplasm of prostate and the clinical summation was given as same.On (b)(6) 2014, patient visited hcp for a follow-up (ileostomy).Patient had an ileostomy since (b)(6).He is independent with his care.He wants some information on different types of appliances.He is using a hollister 57mm 2 piece convexity cut to fit with a belt.His stoma is 7/8 pink, moist and in a slight skin dip.He says he has leaks occasionally.His peristomal skin is intact.Hcp recommend a 44mm precut 7/8" 14903 with a beige bag with no filter.Patient was told to try suspenders instead of a belt while at work.He is anticipating a reversal in (b)(6) 2014.On (b)(6) 2014, patient received a call regarding his psa level, which was (b)(4).He is scheduled to return for follow up on (b)(6) 2014.On (b)(6) 2014 ¿ patient had mri test to reverse prostate and ileostomy.Mri of pelvis without and with intravenous contrast.History of patient: status post prostatectomy with rectourethral fistula, now status post trans anal rectal flap closure.Comparison of the results from now and (b)(6) 2014.Technique used was multiplanar ti and t2 -weighted sequences were obtained through the pelvis prior to and after the uneventful administration of 8 ml intravenous gadavist.Findings were no patent fistulous tract is seen from the rectum to the bladder or urethra with some adhesion formation present.Trace amount of free fluid remains within the pelvis dependently.Small hydroceles and possible bilateral varicoceles are also present.Remaining pelvic contents appear unremarkable.No adenopathy.No aggressive osseous lesion.The diagnoses from the visit was rectovesical fistula, attention to ileostomy.To evaluate rectourethral fistula status post repair, and prior to ileostomy closure.Comparison of mri pelvis dated same day and (b)(6) 2014, ct abdomen pelvis dated (b)(6) 2014.Technique and findings: the procedure was explained to the patient and verbal consent was obtained.A preli minary view of the abdomen demonstrates a nonspecific, nonobstructive bowel gas pattern and a right lower quadrant ileostomy.A digital rectal exam was performed, revealing no abnormalities.A foley catheter was subsequently placed and water-soluble gastrographic was instilled retrograde via gravity into the colon.There was no contrast extravasation to suggest a persistent rectourethral fistula.The clinical summation was given as no rectourethral fistula identified.On (b)(6) 2014, patient will need an ileostomy closure.The procedure was general endotracheal anesthesia was given.Sequential compression devices were placed prior to intubation and will be continued postoperatively.Patient was placed supine on the operating room table.The abdomen was prepped and draped in the standard surgical fashion.Bovie cautery was used to take down the mucocutaneous junction by staying as closed to the mucocutaneous junction as possible.Once through the skin, hemostats were used to dissect both limbs of the loop ileostomy out from the surrounding tissues all the way down to the level of the fascia.The dissection continued to the intra-abdominal portion, and both limbs of the loop ileostomy were eviscerated out of the abdomen.A back row of interrupted 3-0 silk sutures were placed, and enterotomies were placed in both limbs.A gia 80 -mm 3.8 -mm stapler was then used to fashion a side -to -side anastomosis.The staple line was inspected and noted to be hemostatic.Small mesenteric defects were created, and the enterostomy was closed with another gia 80 -mm 3.8 -mm stapler which was reinforced with 3-0 silk lembert sutures.Ligasure was then used to divide the mesentery, and the stoma was passed off the table as specimen.The anastomosis was then returned back to the ab dominal cavity.The fascia was then closed with 0-pds sutures in a figure of eight of fashion.The subcutaneous tissues were copiously irrigated, and the skin was approximated with 4-0 monocryl sutures, iodoform packing was then placed.4x4 gauze and tape were app lied.The patient was then awakened, extubated, and transported to the pacu in a stable condition.Post operative progress note was colorectal surgery.Specimen was sent with the patient's name and "ileostomy is a 4.0 x 3.0 x 2.5 cm portion of small bowel surfaced by 3.4 x 3.0 cm tan -red granular fibrous soft tissue and 2.0 x 1.0 cm of tan -grey, hair bearing skin.The small bowel is received with a 5.9 cm irregular staple margin, inked blue.The two ostomy openings from the small bowel to the surfacing skin are probed patent.The mucosal surface is tan -pink and glistening with unremarkable mucosal folds.Representative sections of the specimen are submitted in two cassettes.Final diagnosis was ileostomy, excision: enterocutaneous anastomosis with mild non-specific chronic inflammation consistent with enterostomy site.X-ray of chest results were a nasogastric tube terminates in appropriate position with its tip overlying the stomach.There is no focal consolidation or pulmonary edema.There is no pneumothorax.The cardiac silhouette is within normal limits.On (b)(6) 2014, patient took xray.On (b)(6) 2014, patient visited hcp for follow-up.The visit diagnoses was unspecified disorder of urethra and urinary tract, malignant neoplasm of prostate.Patient was said to return in about six months.Patient¿s most recent psa level in (b)(6) 2014 is noted to be less than (b)(4).He says he has some urinary incontinence but is improving.He has no return of his erections.He has noted some right lower back pain that has improved over the last 3 weeks.He has a good urinary stream.No infection, no evidence recurrent fistula.Indication was unspecified disorder of urethra and urinary tract.On (b)(6) 2015, patient visited hcp for 6-month follow-up for unspecified disorder of urethra and urinary tract.He was told to return for follow up in 6 months with psa results.On (b)(6) 2015, patient received phone call regarding psa results, which (b)(4) on (b)(6) 2015.On (b)(6) 2015, patient visited hcp for follow up.Unspecified disorder of urethra and urinary tract after performing assay on the beckman platform using hybritech standards.On (b)(6) 2015, patient visited lab and gave samples.On (b)(6) 2015, patient received voicemail regarding psa level of (b)(4).On (b)(6) 2016, patient visited hcp for follow up.Visit diagnoses was unspecified disorder of urethra and urinary tract, history of prostate cancer, microscopic hematuria.His psa remains undetectable.Urine dip positive for leukocyte, blood and nitrates, urine culture ordered.Prescription and instruction given for ved equipment.Follow up in 6 months with psa prior to visit.On (b)(6) 2016, patient visited lab and gave samples.On (b)(6) 2016, patient¿s urine cx is positive, sent macrobid which usually covers gram negative bacilli.He is asymptomatic only reports of having back pain.On (b)(6) 2016, patient visited hcp for follow up.Recent psa level from (b)(6) 2016, is less than 0.1.Urinalysis shows 1+ protein, otherwise negative.On (b)(6) 2017, patient visited hcp for follow up.Visit diagnoses was other urinary problems and prostate cancer.Psa less than 0.1 from (b)(6) 2017.On (b)(6) 2017, patient visited hcp for follow up.He has had urinary incontinence.He reports constant dribbling of small amounts of urine, worse with coughing i laughing / straining.He denies dysuria, frequency, urgency, urinating bubbles, or episodes of being unable to make it to the bathroom.He denies any fecal incontinence.Has not had any recent utls.He reports that for the first -2 years after surgery he was using 3 pads per day, and now is down to 2.He does do kegel exercises.He has a strong stream and says he is able to stop it completely during voiding.He reports mild discomfort with this issue and is interested in having the problem fixed.He also reports that when he eats dairy products (milk, ice cream) that the dribbling is worse.A 12-point review of systems was conducted that was negative unless noted in the hpi.Plan for patient: urine culture, patient is not sure if he is interested in surgical treatment, will consider his options, and call to schedule for cystoscopy / urodynamics if he decides he wants intervention.Examination of the bladder revealed a defect in the floor of the bladder just inferior to the trigone.This measured approximately 2-3 cm.This was inside the bladder neck.This was consistent with the patient's known rectovesical.On (b)(6) 2017, patient visited hcp for 6 month follow up.He will have his psa drawn today.He will return for follow up in 6 months with psa prior.Patient independently seen and examined today on (b)(6) 2017, patient was given results of psa which was undetectable at (b)(4).On (b)(6) 2018, patient visited hcp for flat back syndrome, lumbar stenosis with neurogenic claudication, cervical stenosis of spinal canal.Cardiovascular: positive for ble swelling, musculoskeletal: positive for back pain, lower back radiates to ble, neurological: positive for numbness, constant numbness to right pinky + ring finger to lateral hand.There is no focal consolidation, pneumothorax, pleural effusion or pulmonary edema.The cardio mediastinal silhouette is within normal limits.There is a mild dextro- convex thoracolumbar curve that is not associated with segmentation spinal abnormalities, spinal or paraspinal lesions.Multilevel degenerative disc disease thoracic spine is visualized characterized by anterior osteophytosis as well as disc space narrowing.There is a neutral coronal balance.There is a mild pelvic tilt, left side up.There is a positive sagittal alignment (c7 -sacrum).Lumbar: there are 5 nonrib-bearing lumbar vertebrae.Multilevel degenerative disease is visualized characterized by anterior and posterior osteophytosis as well as disc space narrowing most severe at l5 -s1.There is grade 1 anterolisthesis of l4 on l5 with no significant change in the spondylolisthesis on the flexion and extension views.The vertebral body heights are well maintained.There is no acute fracture.Cervical spine: the cervical spine is visualized from c1 -c7.No prevertebral soft tissue swelling is seen.The patient is status post anterior fusion of c6 -t1 with anterior plate, associated screws and interbody spacers between c6-7 and c7 -t1.There is no radiographic evidence of hardware failure or complication.The cervical alignment is maintained without spondylolisthesis.No acute fracture is identified.The vertebral body heights are preserved.Multilevel degenerative changes are visualized characterized by anterior and posterior osteophytosis as well as disc space.Bilateral uncovertebral joint hypertrophy and facet arthropathy are also noted.Assessment/plan: 1) kyphoscoliosis with lumbar stenosis and neurogenic claudication and positive sva.Will have trial of pt as patient hasn¿t tried and obtain ct of t and l spine.This plan is for the indication flat back syndrome and lumbar stenosis with neurogenic claudication.Comparison: mri of the cervical spine dated (b)(6) 2018, mri of the thoracic spine dated (b)(6) 2017 and mri of the lumbar spine dated (b)(6) 2017.Findings/impression: scoliosis: patient is imaged while standing.There is no focal consolidation, pneumothorax, pleural effusion or pulmonary edema.There is a mild dextro- convex thoracolumbar curve that is not associated with segmentation spinal abnormalities, spinal or paraspinal lesions.Multilevel degenerative disc disease thoracic spine is visualized characterized by anterior osteophytosis as well as disc space narrowing.There is a neutral coronal balance, mild pelvic tilt, left side up, positive sagittal alignment (c7 -sacrum).Lumbar: there are 5 nonrib-bearing lumbar vertebrae.Multilevel degenerative disease is visualized characterized by anterior and posterior osteophytosis as well as disc space narrowing most severe at l5 -s1 there is grade i anterolisthesis of l4 on l5 with no significant change in the spondylolisthesis on the flexion and extension views.The vertebral body heights are well maintained.There is no acute fracture.Cervical spine: the cervical spine is visualized from c1 -c7.No prevertebral soft tissue swelling is seen.The patient is status post anterior fusion of c6 -t1 with anterior plate, associated screws and interbody spacers between c6-7 and c7 -t1.There is no radiographic evidence of hardware failure or complication.The cervical alignment is maintained without spondylolisthesis.No acute fracture is identified.The vertebral body heights are preserved.Multilevel degenerative changes are visualized characterized by anterior and posterior osteophytosis as well as disc space.Bilateral uncovertebral joint hypertrophy and facet arthropathy are also noted.Diagnoses for this visit: flat back syndrome ¿ primary, lumbar stenosis with neurogenic claudication and cervical stenosis of spinal canal.On (b)(6) 2018, patient took xray imaging for flat back syndrome, lumbar stenosis with neurogenic claudication.Clinical information was cervical spinal canal stenosis.Technique used was protocol: routine - ct cervical spine without.Iterative reconstruction was utilized to minimize dose.Findings were alignment: unremarkable.Vertebrae: the patient is status post c6 -t1 acdf with spacer placement.The hardware is intact.On coronal images there does appear to be some fusion of spacer/graft material into the associated endplates at each level.Disc spaces: c2-3: spondylitic ridging and disc material mildly narrowing the spinal canal.Uncovertebral and facet hypertrophy with moderate bilateral bony foraminal narrowing.C3-4: disc osteophyte material mildly narrowing the spinal canal.Uncovertebral and facet hypertrophy with moderate right and marked left bony foraminal stenosis.C4-5: spondylitic ridging with central disc protrusion resulting in mild to moderate.Canal stenosis indenting the ventral card.Uncovertebral and facet hypertrophy with mild right and marked left bony foraminal stenosis.C5-6: disc osteophyte material mildly narrowing the spinal canal.Minimal facet hypertrophy without significant bony foraminal stenosis.C6-7: status post acdf with trace residual spondylitic ridging.Uncovertebral and facet hypertrophy with moderate to marked right and moderate left foraminal stenosis.C7 -t1: status post acdf with minimal residual spondylitic ridging at the t1 superior endplate.Facet more than uncovertebral hypertrophy with mo derate bilateral bony foraminal narrowing.Spiral canal contents: limited evaluation by ct.Clinical summation was given as status post c6 -t1 acdf with intact hardware and some early fusion of graft/spacer material to the associated endplates.Degenerative changes in the upper cervical spine appear similar to the comparison examination given differences across modalities.On (b)(6) 2018, patient took scan by camera: mri cervical, thoracic and lumbar spine advanced radiology.On (b)(6) 2018, patient pre -operative diagnosis was cervical stenosis with mild cord compression and cord signal change, severe central stenosis with spinal cord compression, cervical myelopathy and radiculopathy.The procedure under general endotracheal anesthesia, the patient underwent anterior cervical discectomy and decompression of the spinal cord and exiting nerve roots, anterior discectomy, t1 partial corpectomy, decompression attire spinal cord and exiting nerve root at t1, anterior cervical arthrodesis with local bone allograft, bone autograft, and placement of intervertebral cage device, anterior cervical thoracic arthrodesis with placement of titanium interbody corpectomy cage and local bone autograft and bone allograft.The patient was appropriately identified and marked in the preoperative holding areas, where appropriate dvi and antibiotic prophylaxis was initiated.A time-out procedure was held general endotracheal anesthesia was initiated and neuromonitoring was started.The patient was positioned in a supine position on the operating table with arms taped down slightly to assist with imaging.Great care was taken to ensure that he was positioned appropriately and all bony structures were well padded.Once excellent positioning was confirmed cervical and upper thoracic spine prepped and draped in the usual sterile manner and the surgery commenced with the use of loupe magnification and headlight illumination.A blade was used to make a 5 cm incision transversely starting in midline and extending to the left aide in the skin crease overlying the c7 vertebral body.The typical anterior approach to the cervical and cervical thoracic spine was utilized with the plane of dissection between the stemocleldomastoid laterally and the strap muscles medially and then between the carotid sheath with its contents laterally and esophagus and trachea medially.Recurrent laryngeal nerve was not encountered throughout the surgery and the thoracic duct was also not encountered throughout the entire surgery, once the anterior comes and lipper thoracic spine was identified the tongue colt muscle was identified and lateral fluoroscopy used to confirm appropriate levels.Longus cob was then elevated starting at midline, extending lateral just at the uncovertebral joints from the distal half of the c6 vertebral body down to the t1 vertebral body.There were rioted to be bridging osteophytes present, particularly at c7 -t1 as well as partially at c5- c7.At this point, the trimline retractor was placed, and attention was directed to the c7 -t1 level.Surgical microscope was brought in and was utilized for the remaining surgery.A midas bur was used to remove the anterior osteophyte at c7-t1 and the disc space was identified.It was incised with a blade and caspar pins were placed in the c7 and t1 vertebral body and slight distraction was applied.A curette was used to perform an aggressive subtotal discectomy.There was noted to be significant neural compression and the posterior longitudinal ligament was noted to be partially ossified.As such, e partial corpectomy for the proximal third of the t1 vertebral body as well as the distal c7 vertebral body was necessary for appropriate decompression and visualization and disc partial corpectomies were performed.The posterior longitudinal ligament was identified and osteophytes were carefully detached from the surrounding structures and the spinal cord.The remaining posterior longitudinal ligament was divided in line with the disc space.Multiple disc fragments and ossified disc fragments were noted posterior to the posterior longitudinal ligament and were gently detached from the spinal cord and resected.At this point, the severe compression of spinal cord was noted to be relieved.There was still significant bilateral foraminal stenosis and bilateral foraminotomies were performed.Once this was done, the wound was thoroughly irrigated with normal saline and all neural structures were carefully examined.Decompression of all neural structures was noted to be present.No csf leaks.The wound was again thoroughly irrigated with normal saline and vertebral bodies were prepared for arthrodesis.Excellent hemostasis was confirmed.Sequential trialing was performed and a appropriate size globus interbody titanium cage was packed with local bone autograft from partial corpectomies as well as with bone allograft and was placed in position.The casper pins were removed and caspar pin holes were plugged with bone graft.Excellent position of the cage was confirmed with direct visualization with instruments and lateral fluoroscopy.At this point, attention was directed to the c6 -c7 level.The retractors were positioned appropri ately and the casper pins were placed appropriately in the c5 and c6 vertebral bodies.Slight distraction was applied.The disc material was identified and removed with a variety of curettes and rongeurs.A near complete discectomy was performed.Proximal aspect of the c7 vertebral body had to be also resected for appropriate decompressors.Once this was over, the posterior longitudinal ligament was identified and divided in hire with the skin incision.There were several herniated disc fragment behind the posterior longitudinal ligament and these were resected upon gentle dissection from the spinal cord.The spinal cord was noted to be compressed prior to the decompression and it was noted to be appropriately compressed at this point.There was still severs foraminal stenosis noted bilaterally.The wound was closed over a medium drain closure followed by subcutaneous closure, and skin closure in buried semicircular fashion.Dry sterile dressing done.Patient was extubated successfully and taken to recovery room in stable condition.His postoperative neurologic exam was unchanged from preoperative exam.There were no changes in the initial baseline findings and the final monitoring findings, although there were some transient minor changes throughout the surgery, which were corrected with positioning.On (b)(6) 2018, patient presents with poor core control and lumber spine posture with limited walking and standing tolerance.He will benefit from skilled pt to improve core strength to help his recovery after his upcoming lumbar surgery and facilitate much better posture after the surgery.Recommended skilled intervention to decrease pain, improve function, increase strength.It is recommended that the patient attend rehabilitative therapy for 3 visits a week with an expected duration of 4 weeks.The outlined therapeutic procedures and services in the plan of care will address the problems and goals identified.On (b)(6) 2018, patient visited hcp for follow-up of back pain.Bilateral leg swelling, lower back radiates to ble, numbness to right pinky and ring finger to lateral hand.Patient stated he had back pain for many years, worsening over last 9-12 months.Pain is worse when standing, unable to stand for prolonged periods of time.He cannot walk for long distances, needing to stop and take breaks.He cannot walk to the parking lot without 2-3 backs.He also complains of leaning forward.He complains of pain radiating to ankles.No numbness no tingling.Right hand numbness for which he had neck surgery.He states symptoms are gotten worse.Assessment/plan: kyphoscoliosis with lumbar stenosis and neurogenic claudication and positive sva> 15 cm.Patient has tried multi non-surgical modalities and failed.Operative and non-operative options were reviewed in detail.Patient wishes to proceed to plan for t10-pelvis decompression with osteotomies for sagittal re-alignment.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw,in TN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw,in TN 46582
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key16281662
Report Number1030489-2023-00064
Device Sequence Number16957031
Product Code KWQ
UDI-Device Identifier00613994992529
UDI-Public00613994992529
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K043488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX0311206
Device Catalogue NumberX0311206
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer03/21/2023
04/22/2023
04/22/2023
05/31/2023
09/21/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date04/19/2023
05/19/2023
05/19/2023
06/30/2023
09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American